# SDR ABXA010046

- Difficulty date: February 10, 2001
- Submitted: February 12, 2001
- Operation: Air carrier
- Aircraft: N850AX
- Make and model: Doug DC-8-61
- Aircraft serial: 45894
- Aircraft time: 53,246 hours, 24,543 cycles
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Part number: G357E20
- Condition: Broken
- Location: Wing
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

WHEN THE LANDING GEAR WAS SELECTED DOWN, THE LEFT MAIN LANDING GEAR DOWN AND LOCKED INDICATION FAILED TO ILLUMINATE.  CREW ABORTED APPROACH AND COMPLIED WITH THE ABNORMAL CHECKLIST.  THE CREW DECLARED AN EMERGENCY AND COMPLETED A TOWER FLY BY.  THE TOWER STATED THAT THE GEAR APPEARED TO BE DOWN AND LOCKED.  THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND REPAIRED A BROKEN WIRE ON THE LEFT LANDING GEAR DOWN INDICATION CIRCUIT.
